MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU225
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Codes Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event - unknown, but the best estimate is (b)(6) 2020.If implanted; give date: n/a (not applicable).Unknown, not provided.If explanted; give date: n/a (not applicable).Lens remains implanted.Phone numbers: (b)(6).The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The customer reported that a patient complained of glare symptoms at his one-month post-operative visit after the implantation of a toric intraocular lens (iol).The surgeon dilated the patient's eye and saw a rectangular foreign body between the iol and posterior capsule.The surgeon has seen small cortical/capsular fragments trapped in the capsule post-operatively which disappeared with yag capsulotomy, so he proceeded with the laser, but the foreign body is extremely firmly adherent, and doesn't move at all with the laser.It almost looks like a piece of plastic or cellophane stuck onto the posterior surface of the iol.The lens remains implanted and no patient injury reported.No further information provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11383196
Report Number9614546-2021-07050
Device Sequence Number17005078
Product Code HQL
UDI-Device Identifier05050474659056
UDI-Public(01)05050474659056(17)240830
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberZCU225
Device Catalogue NumberZCU225U240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;